Alert archive / South Dakota / High Wind Warnings in 2022
High Wind Warning 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind warning at Jun 14, 2022, 2:36 AM CDT for 9 counties in South Dakota. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2022, 2:36 AM CDT (07:36 UTC)
- Expired
- Jun 14, 2022, 3:44 AM CDT
- In force
- 68 min
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, McCook County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3532 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind warning went out at Jun 13, 10:52 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 10:52 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1052 PM CDT Mon Jun 13 2022 .SHORT TERM...(This Evening through Tuesday) Issued at 342 PM CDT Mon Jun 13 2022 Lingering stratus and a couple of different outflow boundaries around our neck of the woods has tempered highs quite a bit for some, with 19z temps still in the 70s. Warm front appears now to be slowly working its way to the north. Despite the struggling temps for most locations, have have kept headlines in place as soundings show that if/when we can break through the stratus and mix, temperatures should warm quite quickly, particularly given longer day length. Even if some locations don't warm into the upper 80s or 90s, dew points in the 70s and a sticky southerly wind are making it feel fairly unpleasant outside. Areas across northwestern IA have already warmed into the lower 90s, with heat indices near/above 100. Breezy conditions remain on tap tonight, ahead of a cold front tomorrow morning. Have followed previous shift in remaining quite warm through the overnight. With WAA and southerly flow ahead of the fropa, as well as elevated mixing, temps should remain in the mid 60s to upper 70s overnight. Possible fly in the ointment with this would be lack of warming this afternoon, particularly in southwestern MN, which may lead to slightly cooler but still very mild lows. Winds remain elevated through the overnight as well, remaining southerly until the fropa. May see some stratus develop along the front, or at least an increase in cloud cover. Most soundings keep sub cloud layer dry, and thus have limited pops to slight chances for just the far western CWA. Aforementioned cold front moves through during the day on Tuesday. With much longer to warm across the eastern portion of the CWA, kept highs in the upper 80s to mid 90s. Elsewhere, expect highs in the 80s. Breezy northwesterly winds continue behind the front, with gusts to 35 mph possible. A few soundings indicate that mixing along/near the front may lead to near advisory level wind gusts for an hour or two, so may need to keep an eye on that potential. .LONG TERM...(Tuesday Night through Monday) Issued at 342 PM CDT Mon Jun 13 2022 Elevated post (or near) frontal storms are possible Tuesday night through Wednesday. Will likely be dependent on where exactly the cold front ends up by Tuesday night for storm development, as well as any co-location with WAA/vort lobe forcing mechanisms. Although low chances, could see a strong to severe storm or two across northwestern IA Tuesday night, where some model guidance shows MUCAPE around 3000 J/kg, bulk shear around 40 kts, and fairly steep mid level lapse rates. Hail and brief heavy rain would likely be the main threats. Again, any convective chances will be dependent on frontal location, timing of vort lobes, and mid level trough axis all lining up. Ridge begins to build in for the end of the week, with a warming trend. Ridge axis slides overhead to the end week, with amplification occurring as high pressure builds over the central CONUS and low pressure systems deepen off of each coast. Southerly flow, WAA, and anomalously warm (exceeding 99.5 percentile) temps aloft lead to high confidence in above average temperatures for the end of the week through the weekend and into early next week. Ridge then begins to break down toward the end of extended, but models vary widely. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1052 PM CDT Mon Jun 13 2022 Latest radar imagery shows quiet conditions across the region ahead of an advancing cold front currently draped across portions of western South Dakota. Should continue to see this feature track eastward overnight, with LLWS possible at all TAF sites through daybreak. As alluded to in the previous discussion, will also see the LLJ strengthen overhead during this time, causing breezy winds to prevail for much of the period, with direction forecast to turn W/NW in the wake of the aforementioned front. Otherwise, look for breezy conditions to subside near sunset. A few showers and thunderstorms may be possible near KSUX toward the end of the period, however, confidence in exact location and timing remain too low to carry anything higher than a PROB30 group at this time. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...SG LONG TERM...SG AVIATION...SST
Hazardous weather outlook, Jun 13, 9:02 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 902 PM CDT Mon Jun 13 2022 IAZ014-021-022-031-032-NEZ014-150215- Clay-Cherokee-Buena Vista-Woodbury-Ida-Dakota- 902 PM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa and northeast Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday night into Wednesday morning, with a marginal risk for a strong storm or two across portions of Northwestern Iowa. Heat and humidity will return this weekend, as temperatures climb back into the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. IAZ001>003-012-013-020-MNZ071-072-080-081-089-090-097-098-NEZ013- SDZ038>040-050-052>071-150215- Lyon-Osceola-Dickinson-Sioux-O'Brien-Plymouth-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Bon Homme-Yankton-Clay-Union- 902 PM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday night into Wednesday morning. Severe storms are not anticipated at this time. Heat and humidity will return this weekend, as temperatures climb back into the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 30 min |
| Jun 14, 2:29 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 31 min |
| Jun 14, 2:43 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hutchinson, Lincoln, Turner, Union, Yankton | 47 min |
| Jun 14, 5:05 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Nobles | 40 min |
Nearby
High Wind Warnings in South Dakota, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.